Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 11, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Dec 23, 2014, 8:53 PM CST for Lawrence County, Alabama. It took effect at Dec 24, 2014, 6:45 AM CST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2014, 8:53 PM CST (02:53 UTC)
- In effect from
- Dec 24, 2014, 6:45 AM CST
- Expired
- Dec 25, 2014, 7:35 PM CST
- In force
- 37 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 15.16 ft at Dec 25, 2014, 6:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Dec 23, 5:21 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 23, 5:21 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 521 PM CST TUE DEC 23 2014 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 344 PM CST TUE DEC 23 2014/ SURFACE LOW PRESSURE SYSTEM WAS LOCATED NEAR THE MS/LA COAST WITH ASSOCIATED COLD FRONT THAT IS STALLED OUT FROM LAKE CHARLES LA TO TUPELO MS LINE. THE HIGH AMPLITUDE UPPER LEVEL TROUGH TO OUR WEST WILL CONTINUE TO STRENGTHEN AND DEEPEN THIS EVENING WHICH WILL KEEP THE FRONT ALMOST STATIONARY. THE STRONG UPPER LEVEL SYSTEM HAS PROVIDED AMPLE SHEAR WHICH HAS MADE UP FOR THE LIMITED INSTABILITY ACROSS NORTHERN ALABAMA AND A FEW THUNDERSTORMS TODAY WERE ABLE TO PRODUCE SOME NICKEL SIZE HAIL AND SOME DAMAGING WINDS IN GA. THE SURFACE LOW IS FORECAST TO LIFT TO THE NORTH/NORTHEAST OVERNIGHT AND KEEP SHOWERS AND THUNDERSTORMS GOING TONIGHT. A FEW STRONGER STORMS WILL BE POSSIBLE ALONG/JUST AHEAD OF THE FRONT WITH WIND GUSTS NEAR 30 MPH AND SOME SMALL HAIL POSSIBLE. THE OTHER CONCERN WILL BE STORM TOTAL QPF AMOUNTS. THE ROUND OF RAIN EARLIER TODAY PRODUCED AROUND A HALF TO ONE INCH OF RAIN AND ANOTHER INCH TO INCH AND A HALF IS POSSIBLE OVERNIGHT. THESE RAINFALL AMOUNTS WILL CAUSE SOME STREAMS TO REACH THEIR BANKFULL AND CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. THE FRONT MOVES EAST OF THE AREA WEDNESDAY MORNING...BRINGING AN END TO A MAJORITY OF THE SHOWER ACTIVITY. SOME WRAP AROUND LIGHT SHOWERS WILL BE POSSIBLE THROUGH WEDNESDAY AFTERNOON/EVENING. DURING THIS TIME TEMPERATURES REMAIN ABOVE FREEZING AND ANY PRECIP WILL BE LIQUID. WEAK RIDGING ARRIVES IN TIME FOR CHRISTMAS AND WILL BRING PARTLY SUNNY SKIES AND TEMPERATURES IN THE MID 50S. RIDGE AND SURFACE HIGH SHIFT EAST OF THE AREA FRIDAY AND SEND GULF MOISTURE BACK INTO THE AREA FRIDAY/SATURDAY. MODELS DISAGREE IN THE HANDLING OF THE SYSTEM PROGGED TO ARRIVE SATURDAY AND ENDED UP GOING WITH A BIT OF BLEND BETWEEN THE GFS/ECMWF/GEM. THIS WOULD BRING SHOWERS BACK TO THE AREA BY SATURDAY AFTERNOON AND MAY CONTINUE THROUGH MONDAY. SIGNIFICANT DIFFERENCES EXIST IN THE MODELS BEYOND MONDAY AND HAVE MADE MINIMAL CHANGES IN THE FAR EXTENDED PERIOD. STUMPF && .AVIATION... FOR 00Z TAFS... A SFC LOW OVER SERN LA HAD A CDFNT EXTENDING NORTHWARD THRU CENTRAL MS AND INTO WRN TN. AS THE SFC LOW MOVES NE IT WILL KEEP THE CDFNT FROM MOVING TO FAR TO THE EAST TONIGHT. THIS WILL ALSO ALLOW FOR A CONTINUATION OF SHRA AND A FEW TSRA ACROSS THE TN VALLEY OVERNIGHT. HOWEVER ARND 12Z AS THE SFC LOW MOVES INTO THE OHIO VALLEY...THE SHRA ACTIVITY WILL BEGIN TO TAPER OFF. BY 19Z THE CDFNT SHOULD BE OUT OF THE CWA ALONG WITH THE PCPN. MVFR AND IFR CONDITIONS WILL CONTINUE THRU ARND 16Z. AFTER 16Z...EXPECT MOSTLY MVFR CONDITIONS AT BOTH KMSL AND KHSV. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 23, 3:08 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 308 PM CST TUE DEC 23 2014 ALZ001>010-016-TNZ076-096-097-241115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 308 PM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS. A FEW STRONGER STORMS COULD PRODUCE BRIEF WIND GUSTS CAPABLE OF DAMAGE MAINLY TO TREES AND POWERLINES. PERISTENT HEAVY RAINFALL COULD ALSO LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT CHANCE OF LINGERING THUNDERSTORM ACTIVITY FOR LOCATIONS EAST OF INTERSTATE 65 AFTER SUNRISE WEDNESDAY...BEFORE THE COLD FRONT CLEARS THIS REGION. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THE FRONT...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS UP TO 30 MPH POSSIBLE THROUGH WEDNESDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS OF FLOODING...STRONG WINDS...OR DAMAGE WILL BE GREATLY APPRECIATED. DJN
In the hours before
Special weather statement, Dec 23, 4:53 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 PM CST TUE DEC 23 2014
ALZ008-232330-
MARSHALL AL-
453 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 530 PM
CST...
AT 452 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCLARTY...OR 7 MILES SOUTHWEST OF GUNTERSVILLE...MOVING NORTHEAST AT
60 MPH.
PENNY SIZE HAIL...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...GUNTERSVILLE...GRANT...DOUGLAS...UNION GROVE...
HEBRON...LAKE GUNTERSVILLE ST PARK...HUSTLEVILLE...HIGH POINT AND
HYATT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3421 8641 3429 8646 3429 8648 3450 8641
3450 8639 3452 8639 3452 8635 3451 8634
3455 8631 3446 8607 3440 8612 3434 8611
3415 8631
TIME...MOT...LOC 2252Z 213DEG 51KT 3426 8636
SL.77Special weather statement, Dec 23, 4:58 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
458 PM CST TUE DEC 23 2014
ALZ007-016-232330-
CULLMAN AL-MORGAN AL-
458 PM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN AND SOUTHERN
MORGAN COUNTIES UNTIL 530 PM CST...
AT 457 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CULLMAN...MOVING NORTHEAST AT 75 MPH.
PEA SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...GOOD HOPE...FALKVILLE...DODGE CITY...BALDWIN...VINEMONT...
WEST POINT...EVA...FAIRVIEW AND JONES CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3406 8711 3437 8710 3436 8658 3433 8658
3398 8688
TIME...MOT...LOC 2257Z 208DEG 63KT 3416 8694
SL.77The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 10:35 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 54 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.